MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 11607704
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was a diabetic.Blood glucose lab draw results 325mg/dl, then 249mg/dl.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.
 
Event or Problem Description
Received a copy of the customer's medwatch report from fda which states, ¿patient's gown was wet.Found that the y site of the iv tubing was leaking from the line attached to the insulin drip." it was reported that insulin (100ml) was programed at a rate of 20ml/hr at 0445, and then titrated to a rate of 32ml/hr at 0801.The nurse stated that due to the tubing leak, the patient required more frequent blood glucose labs drawn with results of 325mg/dl and 249mg/dl.Although 'required intervention to prevent impairment/damage' was selected on the medwatch, the customer verified there was no medical intervention provided or patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of the "y" site of the iv tubing leaking was confirmed.Microscopic visual inspection observed a permanent puncture hole/tear on the top of the piston.Functional testing confirmed a leak at the location of the puncture hole/tear on the set¿s smartsite valve.No other leaks were observed from any other location on the set.The root cause was determined to be a combination of a minimum of three factors that when all present, increases the likelihood of the fluorosilicone application station on the smartsite automated assembly lines to damage the piston.The three factors are: 1) variations in the piston raw material, 2) variations in the molds and molding process of the piston, and 3) a fluorosilicone pin that is inserted off-center.The type of damage or whether damage occurs is finally influenced by the position of the piston within the assembly.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Clear liquid was observed in the set¿s drip chamber and the entire length of tubing.The root cause of the piston puncture hole is due to a manufacturing issue of a combination of factors explained in the conclusion.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8875740
Report Number9616066-2019-02189
Device Sequence Number11397192
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19055609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,PRI TUBING, TD 07/10/2019; ONE CUROS CAP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight72